Louisiana, 2001

Damaging Wind in Louisiana, March 3, 2001

March 3, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 3, 3:40 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 3, 3:40 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
340 PM CST SAT MAR 3 2001

WILL BE BRIEF. HVY PCPN WILL END OVER MUCH OF THE CWA BY 6 PM. WILL
LOWER THE FLASH FLOOD WATCH AT THAT TIME. WILL TAKE A FEW HOURS FOR
THE LOCAL STREET FLOODING TO SUBSIDE. RIVER AND STREAMS...WILL
HANDLE THIS WITH A SPS. MOS TEMPS LOOK REASONABLE AND MINOR
ADJUSTMENTS WILL BE MADE. MAY HAVE TO HANDLE A SMALL PORTION OF THE
EASTERN PART OF THE CWA WITH...REMAINDER OF THIS AFTERNOON...ENOUGH
SAID.

MCB BU 050/060 037/060 035 17210
BTR BU 051/062 040/060 035 17210
MSY BU 055/065 047/063 042 17210
GPT BU 056/066 043/063 035 17310

.NEW...SMALL CRAFT ADVISORY I?N EFFECT KPQL - K7R4.
LA...NONE
MS...NONE.

17

In the hours before

Special weather statement, Mar 3, 3:45 PM CST, 2 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-040400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CST SAT MAR 3 2001

...THE FLASH FLOOD WATCH OVER SOUTHEAST AND EAST CENTRAL LOUISIANA
AND OVER SOUTHWEST AND COASTAL MISSISSIPPI WILL EXPIRE AT 6 PM...

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHEAST LOUISIANA
AND COASTAL MISSISSIPPI IS MOVING NORTHEAST THIS EVENING.
INTENSE WIDESPREAD RAIN ASSOCIATED WITH THAT LOW PRESSURE
RESULTED IN 4 TO 6 INCHES OF RAIN TODAY OVER MOST OF THE
LOWER MISSISSIPPI VALLEY. THE DANGER OF FLASH FLOODING HAS ENDED
WITH THE MORE INTENSE RAIN. NO FURTHER INTENSE RAINFALL IS EXPECTED
OVER THE AREA TONIGHT.

...HEAVY RAIN FLOODING...
ALTHOUGH THE DANGER OF FLASH FLOODING HAS ENDED AND THE RAIN IS ABOUT
OVER... RIVERS AND STREAMS IN THE AREA WILL CONTINUE TO RISE TONIGHT
AND EARLY SUNDAY. MOST RIVERS WILL LEAVE THEIR BANKS AND MANY ROADS
IN THE AREA WILL BE FLOODED. IN SOME CASES ROADS NEAR RIVERS AND
STREAMS WILL BE IMPASSABLE. WATER WILL BE SLOW TO DRAIN FROM ROAD
SURFACES AND DRIVING WILL BE DANGEROUS.

WIDESPREAD URBAN FLOODING HAS OCCURRED WHICH WILL ALSO BE SLOW
TO DRAIN AND MOTORISTS ARE URGED TO USE CAUTION THROUGHOUT THE NIGHT
AND EARLY SUNDAY.

...ACTIONS...
EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR PROBLEMS
ARISING FROM FLOODING TONIGHT AND SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Local storm report, Mar 3, 4:14 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
415 PM CST SAT MARCH 03 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    BAYOU LOURSE          LA      TRAILERS BLOWN OFF
03/03/01   ASSUMPTION                     FOUNDATIONS. REPORTED BY
                                          POLICE.

0135 PM    SLIDELL                LA      TREES BLOWN DOWN. REPORTED
03/03/01   ST. TAMMANY                    BY POLICE.
Special weather statement, Mar 3, 5:45 PM CST, 0 minutes before
MSZ081-082-040015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CST SAT MAR 3 2001

TORNADO WATCH NUMBER 45 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES IN SOUTHERN MIBSSISSIPPI.

HARRISON...JACKSON.

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF
PASCAGOULA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lafourche

When
March 3, 5:45 PM CST
Where
Lafourche County, Thibodaux
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
29.800, -90.833

Several tree limbs and power lines were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236259.